MAUDE Adverse Event Report: EDWARDS LIFESCIENCES EDWARDS ESHEATH INTRODUCER SET; INTRODUCER, CATHETER

EDWARDS LIFESCIENCES EDWARDS ESHEATH INTRODUCER SET; INTRODUCER, CATHETER
Model Number 914ESA
Medical Device Problem Code Peeled/Delaminated (1454)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/05/2022
Type of Reportable Event Malfunction
Event or Problem Description
As reported, during the procedure with a 26mm ultra sapien in the aortic position via transfemoral approach, the balloon ruptured during deployment, and they were unable to get balloon completely back into sheath, they had to remove sheath, delivery system as one unit and had to cut down to repair femoral artery.Additional information received indicated that the balloon ruptured when it was fully inflated a bav (tf)/ bavc (ta) was not used, no extra volume was added to the balloon prior to the inflation.The inflation technique was slow to medium and they used 23cc volume.The valve was implanted with good results pre-decontamination results indicate that the sheath tip was damaged; sheath fully circumferentially delaminated 1.75 inches from distal tip and c-marker band is present.
 
Additional Manufacturer Narrative
Investigation is ongoing.This is one of two manufacturer reports being submitted for this case.
 
Additional Manufacturer Narrative
Please reference related manufacturer report number: 2015691-2022-05536.The sheath was returned to edwards lifesciences for evaluation.Visual inspection of the device showed the following: full circumferential delamination of the liner present measuring approximately 1.5''.C-marker band present on liner.Damage observed on soft tip.Hdpe stretched proximal to vertical opening.Scratches along distal sheath shaft.Due to the nature of the complaint, no functional and dimensional testing were able to be performed.No imagery was provided for review.A device history review (dhr) was performed and did not reveal any manufacturing nonconformance that would have contributed to this complaint event.A lot history review was performed and revealed no additional similar complaint for sheath liner delamination.A review of the complaint history from may 2021 to april 2022 revealed additional similar complaints for sheath liner delamination for esheath (all models and sizes).The complaints were confirmed, but no manufacturing non-conformities that would have contributed to the reported events were identified.Available information suggested that patient and/or procedural factors may have contributed to the complaint events.Complaint histories for all reported events are reviewed against trending control limits monthly, and any excursions above the control limits are assessed and documented as part of this monthly review.A review of the risk management documentation was performed, and the reported event is an anticipated risk of the transcatheter heart valve procedure, additional assessment of the failure mode is not required at this time.The complaint is confirmed from the returned product evaluation.However, no manufacturing non-conformance was identified.Review of the lot history, dhr, and complaint history showed no indication a manufacturing non-conformance contributed to the event.No ifu/training manual deficiencies were identified.Additionally, there was no report of any issues with the sheath during device preparation or unpacking, indicating that this was not an out of the box issue.As reported, ''the balloon ruptured during deployment, and they were unable to get balloon completely back into sheath''.The returned device evaluation showed a burst balloon.In attempts to withdraw the burst balloon through the sheath, it is likely that excessive manipulation was used resulting in the altered balloon profile to catch onto the sheath liner an causing delamination.This cause is likely as damage was also present on the soft tip.Also, scratches were present on the distal region of the returned sheath, which can be indicative of interaction with calcification.It is possible that non-coaxial withdrawal through the sheath was difficult with calcification present around the sheath tip.Available information suggests patient/procedural factors (withdrawal of burst balloon, excessive manipulation, calcification) contributed to the complaint event since no manufacturing non-conformances or labeling/ifu/training deficiencies were identified, no product non-conformance was confirmed, and the complaint occurrence rate did not exceed the applicable trending control limit, no corrective/preventative actions nor product risk assessment (pra) escalation are required.

Brand Name
EDWARDS ESHEATH INTRODUCER SET
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
EDWARDS LIFESCIENCES
1 edwards way
irvine CA 92614
Manufacturer (Section G)
EDWARDS LIFESCIENCES
1 edwards way
irvine CA 92614
Manufacturer Contact
renee van dorne
1 edwards way
irvine, CA 92614
MDR Report Key14274652
Report Number2015691-2022-05535
Device Sequence Number14929533
Product Code DYB
UDI-Device Identifier00690103193985
UDI-Public(01)00690103193985(17)230816(10)63946939
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K200258
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/22/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/16/2023
Device Model Number914ESA
Device Lot Number63946939
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/19/2022
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/20/2022
Supplement Date Received by Manufacturer07/22/2022
Initial Report FDA Received Date05/04/2022
Supplement Report FDA Received Date07/22/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/16/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale